MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN PROVISIONAL ARTICULAR SURFACE SIZE YELLOW/C,D; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. NEXGEN PROVISIONAL ARTICULAR SURFACE SIZE YELLOW/C,D; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) g2 - report source - foreign: the event occurred in jordan.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : investigation incomplete.
 
Event or Problem Description
It was reported during knee arthroplasty that the articular surface provisional was struck with a mallet and fractured upon insertion.The procedure was able to be completed with another device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned.Visual evaluation of the provided photos found the instruments are fractured and worn (nicks and gouges).The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.The root cause of the reported event can be attributed to a failure to follow instructions as the instruments were struck with a mallet.According to the instructions for use (ifu), it states do not subject instruments to high loads and/or impact as breakage can occur.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN PROVISIONAL ARTICULAR SURFACE SIZE YELLOW/C,D
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18488097
Report Number0001822565-2024-00115
Device Sequence Number15218043
Product Code HWT
UDI-Device Identifier00889024225701
UDI-Public(01)00889024225701(10)63592746
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599503012
Device Lot Number63592746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose